Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 206, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 27, 2000, 3:01 AM CDT for Grayson County, Ohio County, Kentucky. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 27, 2000, 3:01 AM CDT (08:01 UTC)
- Expired
- Aug 27, 2000, 3:15 AM CDT
- In force
- 14 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Grayson County, KY, Ohio County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 3:10 AM CDT | Thunderstorm Wind 60 E | Caneyville, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 1:30 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 270802 SVRSDF KYC085-183-270815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 301 AM CDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN OHIO COUNTY IN NORTHWEST KENTUCKY WESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 315 AM CDT * AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROSINE...OR ABOUT 35 MILES NORTHWEST OF BOWLING GREEN...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CANEYVILLE...MILLWOOD...PINE KNOB...SHORT CREEK AROUND 310 AM CDT SHREWSBURY AROUND 315 AM CDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SE VERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. DK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:00 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 27, 2:00 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 AM EDT SUN AUG 27 2000 FORECAST PROBLEMS THIS AM CENTER ON 1ST PD POPS AND ANY CHC ON MONDAY. AT 07Z TSRA WERE MOVING INTO FAR WRN FORECAST AREA (FA). SCTD SHRA WERE EAST OF THIS AREA. MODELS IN FAIR AGREEMENT WITH MOST FIELDS...BUT DIFFER SOME IN DETAILS. AVN TOO SLOW WITH PRECIP SO WILL GO WITH FASTER ETA/NGM. BELIEVE NGM IS TOO STRONG WITH VORT MAX AT 48H SO WILL GO DRIER THAN NGM QPF FOR LAST PERIOD. SCATTERED PRECIP WILL LINGER ACROSS FA THIS AM...ESPECIALLY IN SOUTH. WILL CONTINUE CURRENT FORECAST MENTION OF MORNING AM PRECIP. FINAL CONFIGURATION OF ZONES WILL BE TWEAKED AT ISSUANCE TIME DEPENDING OF PRECIP COVERAGE AND STATUS OF WW 712. ATMS REALLY DOES NOT STABILIZE THIS AFTN ACROSS FA. HOWEVER...NO REAL TRIGGER FOR MOST AREAS...JUST THE LINGERING BOUNDARY TO SW. K INDICES DECREASE ACROSS NRN FA...BUT REMAIN DECENT IN SW. WILL ADD A SLIGHT CHANCE OF STORMS THIS AFTN IN BWG AREA. M/CLR TO P/CLDY CONDITIONS TONIGHT WITH LOWEST TEMPS IN THE EAST. ON MONDAY...UPPER RIDGE BUILDS INTO AREA WITH WARMER TEMPS ALOFT. BOUNDARY STILL JUST TO WEST...BUT WITH RIDGE BUILDING SEE MINIMAL CHANCE OF PRECIP. WILL TREND AGAIN JUST BELOW FWC NUMBERS TODAY AND WILL GO CLOSE TO GUIDANCE TONIGHT/MONDAY. .SDF...NONE CS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:53 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Warren | 37 min |
| Aug 27, 3:43 AM CDT | Severe Thunderstorm Warning | LMK | Warren | 17 min |
| Aug 27, 3:58 AM CDT | Severe Thunderstorm Warning | LMK | Allen | 17 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.